I quit smoking exactly 4 months ago. I have chest tightness and difficulty breathing. I take Advair 250/50 and can inhale ProAir when needed. I get 98% oxygen, according to the finger test. I have been diagnosed with asthma. Have had a negative chest x-ray and blood work and EKG. I feel like something is always stuck in my chest or esophagus. I've rarely coughed since I quit smoking. I only wheeze or discharge rumbles after a nebulizer treatment. Because I have an allergy cluster, i.e. eczema, numerous allergic reactions, I'm still being told that I have asthma. However, I'm concerned about the fact that I can't bring up mucous. I've used Mucinex, apple cider vinegar, and always feel better after a hot shower. I have thought a few times maybe I don't have a mucous problem. Is this just asthma? Is this just related to quitting smoking? If so, is it normal to have mucous just sit there?
I had a lot of issues up until the 4 month mark, and I also had been using advair for 5 years prior to my quit. My physician said it was asthma....... Since my quit I don't use my advair all that much which leaves me to believe that it was probably not asthma, but smoking related.
After 4 months I began to feel better & breathe a whole lot easier. I had sinus infections, bronchitis and pleurisy so I can relate. I smoked for nearly 40 yrs. so it's what I expected.
You might want to make an appointment with a pulmonary specialist if this doesn't ease up.
Congrats on your 4 month quit!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.